Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2012, 9:29 PM EDT for Huntington County, Wabash County, Indiana. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 9, 2012, 10:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:40 PM EDT | HAIL 1 | Urbana, IN | |
| Aug 9, 9:40 PM EDT | HAIL 1.5 | Urbana, IN | MEASURED AFTER THE EVENT. HAIL RANGED FROM HALF INCH TO 1.5 INCH IN DIAMETER. |
| Aug 9, 9:50 PM EDT | TSTM WND GST 60 | 3 Ene Lagro, IN | ESTIMATED 50 TO 60 MPH WIND AND UNKNOWN SIZE HAIL ON CR 600E |
| Aug 9, 10:04 PM EDT | HAIL 1 | 2 S Andrews, IN | QUARTER SIZED HAIL AT THE INTERSECTION OF SR105 AND DIVISION RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
976 WUUS53 KIWX 100129 SVRIWX INC069-169-100215- /O.NEW.KIWX.SV.W.0114.120810T0129Z-120810T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 929 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA... CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 1015 PM EDT * AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES SOUTHWEST OF NORTH MANCHESTER...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NORTH MANCHESTER... ANDREWS... HUNTINGTON... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SPEICHERVILLE...URBANA...LAGRO...BRACKEN...BIPPUS...GOBLESVILLE... BOWERSTOWN...MAHON...MAJENICA AND ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4086 8595 4101 8593 4099 8535 4075 8537 TIME...MOT...LOC 0129Z 278DEG 23KT 4091 8583 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
445 WWUS53 KIWX 100146 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 946 PM EDT THU AUG 9 2012 INC069-169-100215- /O.CON.KIWX.SV.W.0114.000000T0000Z-120810T0215Z/ WABASH IN-HUNTINGTON IN- 946 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTHERN HUNTINGTON AND EAST CENTRAL WABASH COUNTIES... AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES WEST OF ANDREWS...OR ABOUT 8 MILES SOUTH OF NORTH MANCHESTER...AND MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS REPORTED BY A SPOTTER IN URBANA WHEN THE STORM MOVED THROUGH. LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ANDREWS...BRACKEN...BIPPUS...GOBLESVILLE... BOWERSTOWN...MAHON...MAJENICA AND ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4084 8583 4100 8578 4099 8535 4075 8537 TIME...MOT...LOC 0145Z 278DEG 23KT 4089 8570 WIND...HAIL 60MPH 1.00IN $$
148 WWUS53 KIWX 100202 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1002 PM EDT THU AUG 9 2012 INC069-169-100215- /O.CON.KIWX.SV.W.0114.000000T0000Z-120810T0215Z/ WABASH IN-HUNTINGTON IN- 1002 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR CENTRAL HUNTINGTON AND EAST CENTRAL WABASH COUNTIES... AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES WEST OF ANDREWS...OR ABOUT 8 MILES WEST OF HUNTINGTON...AND MOVING SOUTHEAST AT 25 MPH. TRAINED WEATHER SPOTTERS REPORTED 50 TO 60 MPH WINDS AND HAIL WHEN THE STORM MOVED THROUGH THE LAGRO AREA. LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ANDREWS...MAJENICA...BOWERSTOWN...MAHON AND ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4082 8572 4091 8568 4099 8535 4075 8537 TIME...MOT...LOC 0201Z 294DEG 20KT 4085 8563 WIND...HAIL 60MPH 1.00IN $$
616 WWUS53 KIWX 100213 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 PM EDT THU AUG 9 2012 INC069-169-100223- /O.EXP.KIWX.SV.W.0114.000000T0000Z-120810T0215Z/ WABASH IN-HUNTINGTON IN- 1013 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUNTINGTON AND EAST CENTRAL WABASH COUNTIES WILL EXPIRE AT 1015 PM EDT... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM WILL LIKELY CONTINUE TO PRODUCE HEAVY RAIN... PEA SIZE HAIL... AND GUSTY WINDS TO 45 MPH AS IT MOVES ACROSS CENTRAL HUNTINGTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT 877-633-6772. && LAT...LON 4082 8572 4091 8568 4099 8535 4075 8537 TIME...MOT...LOC 0213Z 294DEG 20KT 4082 8555 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:18 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 7:18 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT THU AUG 9 2012
.AVIATION.../00Z TAFS/
UPR LOW DIGGING SE ACROSS THE WRN GRTLKS TNGT WILL RESULT IN
NUMEROUS SHOWERS/TSTMS ACROSS NRN INDIANA WITH FLYING CONDITIONS
LOWERING TO MVFR/IFR. MID LEVEL DRY SLOT MAY MOVE INTO NRN INDIANA
CAUSING RAIN TO END FOR A TIME OVERNIGHT AND FRIDAY MORNING...
BUT FOR NOW CONTD WITH LIGHT RAIN THROUGH THE ENTIRE TAF PERIOD AS
STILL REMAINS QUESTIONABLE EXACTLY WHERE DEFORMATION ZONE AND DRY
SLOT WILL SET UP. IN EITHER CASE LOW CIGS SHOULD PERSIST THROUGH FRI.
WINDS WILL BACK TO N-NW AND INCREASE TO 15-25KT RANGE BY FRIDAY
AFTN AS SFC LOW DEVELOPS/DEEPENS OVER THE CENTRAL GRTLKS.
&&
.PREV DISCUSSION... /ISSUED 314 PM EDT THU AUG 9 2012/
SHORT TERM...
CLOUDS HAVE LIMTED INSTABILITY TODAY BUT SOME BREAKS DEVELOPING THIS
AFTERNOON ACROSS THE SOUTH AND MODEST INSTABILITY COUPLED WITH 30 TO
35 KNOTS OF 0-6KM SHEAR COULD STILL ALLOW FOR ISOLATED SEVERE
THUNDERSTORMS LATE AFTERNOON INTO EARLY EVENING. VIS SATELLITE
SHOWING A FEW LINES OF AGGRAVATED CU ACROSS IL WHICH WILL BE
MONITORED CLOSELY NEXT FEW HOURS. A FEW STORMS HAVE DEVELOPED LATE
IN SOUTHWEST CWA. OF OTHER CONCERN IS WATERSPOUT POTENTIAL OVER
LAKE MICHIGAN WITH ANY STRONGER DEVELOPING CELLS GIVEN SHEAR AND
INCREASING DELTA T VALUES. PHASING OF SHORT WAVES WILL OCCUR
OVERNIGHT WITH CLOSED LOW DEVELOPING OVER FORECAST AREA TONIGHT.
LARGE AREA OF DEFORMATION RAIN EXPECTED TO SAG INTO NORTHWEST
FORECAST AREA AND COULD LINGER INTO FRIDAY MORNING WITH
SIGNIFICANT RAINFALL AMOUNTS POSSIBLE. A NARROW AXIS OF 1 TO 3
INCHES IS PLAUSIBLE FAR NORTHWEST BUT DEPENDENT ON LOCATION OF
PIVOT POINT WITH UPPER LOW AND DEGREE OF LAKE ENHANCEMENT.
LINGERING SHOWERS INTO FRIDAY WITH DECREASING PCPN CHANCES LATER
FRIDAY AND FRIDAY NIGHT AS UPPER LOW PULLS EAST.
LONG TERM / SATURDAY THROUGH WEDNESDAY NIGHT /...
POTENT UPPER LOW WILL BE MOVING NE OUT OF THE REGION BY THE START OF
THE LONG TERM. WEAK HIGH PRESSURE WILL BUILD IN IN ITS WAKE WITH A
MAINLY DRY WEEKEND ON TAP. FLOW BEGINS TO FLATTEN OUT BY MONDAY WITH
AN INCREASE IN WAA AND THERMAL RIDGE NUDGING INTO AREA. DIFFICULTY
STILL REMAINS AS MODELS STRUGGLE TO AGREE BY BEGINNING OF THE WEEK
WITH EXACT STRENGTH AND TIMING OF A FEW UPPER LEVEL DISTURBANCES
RIDING IN THE PERTURBED FLOW THAT COULD AFFECT AREA. GFS MOST
AGGRESSIVE SOLUTION BUT HARD TO FULL STOCK IN IT GIVEN RECENT
PERFORMANCE ISSUES. MONDAY AFTERNOON INTO TUESDAY LOOKS TO BE BEST
SHOT OF ANY PRECIP ALTHO MOISTURE FIELDS ARE STARVED AS MOISTURE
REMAINS TRAPPED NEAR THE GULF. GIVEN UPWARD TREND IN MODEL POPS AND
MORE CONSISTENT SIGNAL...HAVE ADDED SLGHT CHC POPS TO THAT TIME
FRAME. ANOTHER SHOT AT PRECIP ARRIVES BY END OF LONG TERM BUT HAVE
CONTINUED WITH DRY FORECAST AFTER TUESDAY MORNING GIVEN RISING
HEIGHTS AND LOW CONFIDENCE THIS FAR OUT.
TEMPERATURES WILL SEE A GRADUAL WARMING TREND THROUGH THE PERIOD.
HIGHS IN THE MID 70S FOR THE WEEKEND WILL WARM BACK INTO THE
LOW 80S BY MONDAY AND COULD SEE A RETURN TO MID TO UPPER 80S BY END
OF THE PERIOD. POTENTIAL TEMP BUST LOOMS MONDAY IF CONVECTION DOES
MATERIALIZE WITH CLOUD COVER HINDER WARMING. GIVEN RECENT BIASES IN
THIS TYPE OF PATTERN...HAVE GONE A DEGREE OR TWO ABOVE ALLBLEND
INIT. CHILLY NIGHT ON TAP SATURDAY WITH LOWS IN THE MID
50S...WARMING INTO THE 60S BY SUNDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR INZ003.
MI...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR MIZ077.
OH...NONE.
LM...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LMZ043-
046.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...OBERGFELL
AVIATION...JTHazardous weather outlook, Aug 9, 3:48 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT THU AUG 9 2012 INZ003-MIZ077-102000- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 348 PM EDT THU AUG 9 2012 /248 PM CDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT LOCALIZED HEAVY RAINFALL IS POSSIBLE. THERE IS A HIGH RISK FOR RIP CURRENTS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A HIGH RISK FOR RIP CURRENTS FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012-014-MIZ078>081-OHZ001-002-004-005-102000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 348 PM EDT THU AUG 9 2012 /248 PM CDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT LOCALIZED HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-102000- PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 348 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-102000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A CHANCE FOR WATERSPOUTS THIS EVENING AND OVERNIGHT. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR WATERSPOUTS FRIDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY WITH GALES POSSIBLE FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 9, 7:49 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT THU AUG 9 2012
INZ020-100015-
WHITE IN-
749 PM EDT THU AUG 9 2012
...SEVERE THUNDERSTORM MOVING TOWARD WESTERN WHITE COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 29 MILES NORTHWEST OF WOLCOTT...MOVING SOUTHEAST
AT 25 MPH.
LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM WHEN IT REACHES WESTERN
WHITE COUNTY AROUND 830 PM CDT.
PEOPLE IN THE AREA SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN INDIANA.
LAT...LON 4083 8710 4084 8710 4084 8700 4087 8699
4087 8698 4092 8698 4092 8696 4085 8677
4058 8699 4058 8710
TIME...MOT...LOC 2346Z 310DEG 24KT 4097 8747Special weather statement, Aug 9, 8:31 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT THU AUG 9 2012
INZ017-018-100100-
ALLEN IN-WHITLEY IN-
831 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN WHITLEY AND
WESTERN ALLEN COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CHURUBUSCO...OR 8 MILES EAST OF
COLUMBIA CITY...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTERTOWN AND ROLLING HILLS...
WALLEN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4108 8564 4126 8538 4126 8517 4127 8516
4127 8515 4126 8499 4098 8521
TIME...MOT...LOC 0031Z 286DEG 22KT 4115 8533Special weather statement, Aug 9, 8:48 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT THU AUG 9 2012
INZ015-023-024-100115-
FULTON IN-MIAMI IN-WABASH IN-
848 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN
CASS...NORTHERN MIAMI...WABASH... AND SOUTHEASTERN FULTON
COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCHESTER...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
AKRON...
MACY...
DEEDSVILLE...
GILEAD AND DENVER...
STOCKDALE...ROANN AND CHILI...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.
LAT...LON 4088 8617 4091 8617 4091 8625 4093 8632
4110 8624 4105 8602 4104 8601 4104 8599
4097 8568 4074 8580
TIME...MOT...LOC 0048Z 291DEG 18KT 4098 8616Special weather statement, Aug 9, 9:11 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 911 PM EDT THU AUG 9 2012 INZ018-OHZ015-100145- ALLEN IN-PAULDING OH- 911 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL ALLEN COUNTY... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT WAYNE...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NEW HAVEN... GRABILL... WOODBURN... LEO-CEDARVILLE... CUBA... HARLAN AND ZULU... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 4125 8477 4103 8476 4103 8524 4121 8525 TIME...MOT...LOC 0110Z 267DEG 19KT 4113 8512
Special weather statement, Aug 9, 9:11 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 911 PM EDT THU AUG 9 2012 OHZ001-002-100145- FULTON OH-WILLIAMS OH- 911 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WESTERN FULTON AND EASTERN WILLIAMS COUNTIES... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST UNITY...OR NEAR MONTPELIER...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ARCHBOLD... WEST UNITY AND STRYKER... FAYETTE... ALVORDTON... ELMIRA...BURLINGTON AND ZONE... TEDROW... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR NORTHERN INDIANA. LAT...LON 4171 8412 4149 8411 4149 8459 4167 8460 TIME...MOT...LOC 0112Z 267DEG 19KT 4159 8447
Special weather statement, Aug 9, 9:23 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 PM EDT THU AUG 9 2012
INZ017-023>025-100200-
HUNTINGTON IN-MIAMI IN-WABASH IN-WHITLEY IN-
923 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN MIAMI...
NORTHWESTERN HUNTINGTON...NORTHERN WABASH AND SOUTHWESTERN WHITLEY
COUNTIES...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NORTH MANCHESTER...MOVING
EAST AT 25 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER...
ANDREWS...
IJAMSVILLE AND LAKETON...
URBANA...
BIPPUS AND BRACKEN...
LUTHER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.
LAT...LON 4086 8599 4100 8600 4100 8595 4104 8595
4104 8570 4107 8568 4108 8552 4085 8550
TIME...MOT...LOC 0123Z 267DEG 20KT 4095 8588The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:25 PM EDT | Severe Thunderstorm Warning | IWX | White | 50 min |
| Aug 9, 8:31 PM EDT | Special Weather Statement | IWX | Whitley | 29 min |
| Aug 9, 8:36 PM EDT | Tornado Warning | IWX | White | 39 min |
| Aug 9, 8:48 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Aug 9, 9:05 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 40 min |
| Aug 9, 9:11 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
| Aug 9, 9:23 PM EDT | Special Weather Statement | IWX | Wabash | 37 min |
| Aug 9, 10:29 PM EDT | Special Weather Statement | IWX | Adams, Wells | 46 min |
| Aug 9, 10:49 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 23 min |
| Aug 10, 4:35 AM EDT | Gale Warning | IWX | 17 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.